Medical questions & health advice by board certified doctors
"Why does my leg hurt after I had injection?"
Had an injection at the doctor's office for some kind of a vaccine or immune thing that they needed to do and now my muscle is really sore where they did it and there is a bruise too. Is this normal after an injection or should the doctor do something about it?
Whenever you have an injection for a vaccine, it is pretty common to have a small amount of soreness and even bruising. This can occur for two reasons. First, when the needle is inserted into the muscle, it may cause a few small blood vessels to break, causing bruising. The second is that, since this is a vaccine, the body does react with some minor swelling and inflammation to the substance that is injected, which tends to cause some pain. Generally speaking, these side effects are pretty minor and don't need much in the way of treatment. However, if the soreness is not improving over the next few days, or if you have any other concerning symptoms, such as obvious redness or swelling at the site of the injection or fever, then these could all be signs of a more serious reaction to the injection. In the case of any concerning symptoms such as these I have just described, you should call your primary care doctor right away for an evaluation. They can take a look at the injection site and determine if this might be a complication of the injection that needs further medical treatment. Contact your doctor today!
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.